Doing the Right thing so carry on doing it?????

My blood tests came back all OK. Even though I have loads of allergies and intolerances and cannot take any painkillers. I teach Tai chi as many of you know by now and also massage and have them once a week. I watch my diet as when I go wrong or find a food suddenly disagreeing with memy BP goes up and so does my pulse. I shake and run puddles on the loo floor till it has gone from my body. Apparantly this is nothing wrong except histamine in my body running riot.

In betweeen doing right so continue, my right knee is going left and the foot right, hosptial cnanot make any mor shoes for me cos of the torsion. The left leg is the same but behind the right in time. Toes all curling and so on, back muscles hurt like made and I had Schermanns disease so they say from x-rays. Legs all hurt when touched in a massage.

Ribs are caving in on the back and arms like the legs. So any oen any advice. I amy be doing the right thing to hold it all back but.....I worry so much about the future. Diagnosed in 1982 but had rheuamtism back to 3 years of age. Rheumatic fever aged 2 etc.

sorry for the length but worried. I am 71 by the way and walk using a scooter outside the house. It is wonderful to go out on my own and had a wheelchair for years. oh the freedom.

9 Replies

oldestnewest
  • Hi Skeggy. You don't say what RA medication you take, if any? Sorry you are having such a hard time. I love Tai Chi but I never practice so progress is very slow! I have a brilliant teacher though. Tilda x

  • Tilda I cannot have any painkillers nor anything. I try to keep pains under control with the Tai chi and massages. Not always easy. I love my Tai chi. My joints and bones all seem to be moving. Muscles sore. I got discharged from Pilgrim in Lincolnshire in 1995 by the [then] rhumatologist who said "I could not take any of his pills so he did nto want to see me any more." since then I have been on my own and these sites are so helpful. I feel lost.

  • Having just had to stop taking a third DMARD because of what I feel serious side effects, I do relate to your problem. Doctors often seem to find people who can't tolerate their drugs very annoying rather than feeling compassion for us. And those who never have toleration issues find it equally hard to relate to us I sometimes think.

    I can't tolerate steroids either but am fine with pain killers and NSAIDs as long as I have a stomach protector. The thing is I have rarely needed anything since taking MTX and I do think in part this is because I take such good care of myself through what I eat and drink and through regular exercise and tai chi. But soon I may find these lifestyle choices aren't enough now I'm not on MTX anymore.

    Have you tried alternative therapies or had your intolerances tested ever? You may find a very good herbalist or naturopath could help you? My husband is desperate for me to try this route but I'm too cynical and too well for it yet. But then I'm 21 years younger than you are and still at a very early stage in this RA journey. Tilda x

  • I am well into complementary medicine and studied medicine after finding the cause of my illness from childhood. Coeliac disease and dairy foods and now have lots of no this and no that foods and chemicals. I did in the end gain a PhD for immunology. If they won't help me I decided to learn. Gained this on my 60th birthday. I do know my troubles but get so anxious when I get something wrong and no one to talk to. This site is a bonus and so loving. Yes I will ask about seeing a rheumy. Even if no tablets at least they can look. I will pay for it then I don't have to wait. Will ask after the summer. Thanks all. [How allergies and intolerances become autoimmune diseaes was my PhD thesis and found out if you have little sIgA then autoimmmune diseases can follow easily. Interesting andI love immunology].

  • How amaxing you are Skeggy! My husband has been reading books about the thyroid and is currently half way through Natural Therapies that Do, by David Brownstein MD - who is part General Practitioner part Natouropath I think. He keeps telling me to come off my Levothyroxine and start Natural Thyroid replacements and it's got to the stage where every drug in my drawer has been dismissed as doing far more harm than good. I have to say it's getting to the stage where I hardly dare report that my current symptoms are worsening because instead of blaming the RA or the Hypothyroidism he's blaming the doctors and the drugs I'm on. I do try and read the same material but it just makes me swim and I've got so much to do as an artist currently (big public art commission should be working on every moment of the day) that I'm finding his ideas more stressful than helpful.

    But I'm so impressed by your approach to managing your health by getting a PhD in Immunology that - once this latest artwork commission is out of the way- I might look into doing something similar. Or perhaps getting husband to since he's finding it all so fascinating! Tilda xx

  • Tilda, if you are on throxine I advise not to come off. If you take iodine or seaweed that contains iodine you are making things worse. Once on throxine you can't change it at all, except the dosage via the GP's test. But having a low thyroid also means you cannot pick up Vit B12 easily, you do not change beta carotene into vitamin A and there are other things. I always suggest a multivit containing vitamin A [not beta carotene like many have] and also contains vit B12 just to make sure you are keeping up with the right dose. Also vitamin D is important plus magnesium at half the quantity of calcium plus boron is also important. If you want more info look at my site and press the contact button on thepalmstaichiclub.co.uk I will help you as much as I can.

  • Thanks so much Skeggy. I'm trying to be über methodical just now in the effort to establish what might be causing widespread peripheral neuropathy. My doctors are all convinced it isn't B12 deficiency because my levels were at 444 a few weeks ago but I have been taking 25mcg folic acid per week with methotrexate which could be masking things somewhat. I will PM you and look at your site later.

    I have artwork to complete now so hands fully engaged for as long as it takes. Very grateful for your interest and advice though.

  • Skeggy, the only thing I can think is that the pills will help your joints not get worse! Now they have a lot more tablets since 1995 that you might be able to have? It's really worth a quick chat with your GP about and maybe he will refer you back to rheumatology for an update on new treatments? Worth a go cos it doesn't sound as though you have much to lose by asking , thinking of you. A xx

  • Hiya, have you spoken to your GP about seeing a rheumatologist yet. I sounds like you need a bit of a check up maybe? Hope you feel better soon and let us know how u r getting on? Xx

You may also like...